Mathematica 9 is now available

Wolfram Library Archive


Courseware Demos MathSource Technical Notes
All Collections Articles Books Conference Proceedings
Title

An Algorithm for Systems of Strong Polynomial Inequalities
Author

Adam Strzebonski
Organization: Wolfram Research, Inc.
Department: Kernel Technology
Journal / Anthology

The Mathematica Journal
Year: 1994
Volume: 4
Issue: 4
Page range: 74-77
Description

We describe a simplified cylindrical decomposition algorithm that allows us to find at least one rational point in each connected component of an open semialgebraic set. In particular, it allows us to decide whether a given set of strong polynomial inequalities has solutions. The algorithm does not require computations with algebraic numbers and is therefore much faster than the cylindrical decomposition.
Subject

*Mathematics > Algebra > Polynomials
URL

http://www.mathematica-journal.com/issue/v4i4/